Alert archive / Wisconsin / Beach Hazards Statements in 2024

Beach Hazards Statement 10, NWS Milwaukee, WI

August 31, 2024Kenosha County, Milwaukee County, Racine County, Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Aug 31, 2024, 2:06 PM CDT for Kenosha County, Milwaukee County, Racine County, Wisconsin. It took effect at Sep 1, 2024, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2024, 2:06 PM CDT (19:06 UTC)
In effect from
Sep 1, 2024, 7:00 AM CDT
Expired
Sep 1, 2024, 7:00 PM CDT
In force
12 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2024-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2024-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WHUS43 KMKX 311906
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
206 PM CDT Sat Aug 31 2024

WIZ066-071-072-010315-
/O.NEW.KMKX.BH.S.0010.240901T1400Z-240902T0000Z/
Milwaukee-Racine-Kenosha-
206 PM CDT Sat Aug 31 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
5 follow-up statements
484 
WHUS43 KMKX 311917
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
217 PM CDT Sat Aug 31 2024

WIZ066-071-072-010330-
/O.EXT.KMKX.BH.S.0010.240901T1200Z-240902T0000Z/
Milwaukee-Racine-Kenosha-
217 PM CDT Sat Aug 31 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
624 
WHUS43 KMKX 010210
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
910 PM CDT Sat Aug 31 2024

WIZ066-071-072-011015-
/O.CON.KMKX.BH.S.0010.240901T1200Z-240902T0000Z/
Milwaukee-Racine-Kenosha-
910 PM CDT Sat Aug 31 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT SUNDAY
THROUGH EARLY SUNDAY EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...From Sunday morning through early Sunday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
Wood
410 
WHUS43 KMKX 010830
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
330 AM CDT Sun Sep 1 2024

WIZ066-071-072-011630-
/O.CON.KMKX.BH.S.0010.240901T1200Z-240902T0000Z/
Milwaukee-Racine-Kenosha-
330 AM CDT Sun Sep 1 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...From 7 AM CDT this morning through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
441 
WHUS43 KMKX 011410
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
910 AM CDT Sun Sep 1 2024

WIZ066-071-072-012215-
/O.CON.KMKX.BH.S.0010.000000T0000Z-240902T0000Z/
Milwaukee-Racine-Kenosha-
910 AM CDT Sun Sep 1 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...From 7 AM CDT this morning through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
679 
WHUS43 KMKX 011935
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
235 PM CDT Sun Sep 1 2024

WIZ066-071-072-020000-
/O.CON.KMKX.BH.S.0010.000000T0000Z-240902T0000Z/
Milwaukee-Racine-Kenosha-
235 PM CDT Sun Sep 1 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...Now until 7 PM CDT today.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 31, 11:11 AM CDT, 2 hours 55 minutes earlier. Its key messages:

  • Dry weather expected into the middle of next week. A cold front tonight will bring cooler conditions through at least early next week.
  • Moderate to High Swim Risk possible on Sunday, mainly for southern Milwaukee County and shorelines south.
Area forecast discussion, Aug 31, 11:11 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1111 AM CDT Sat Aug 31 2024

.KEY MESSAGES...

- Dry weather expected into the middle of next week. A cold
  front tonight will bring cooler conditions through at least
  early next week.

- Moderate to High Swim Risk possible on Sunday, mainly for
  southern Milwaukee County and shorelines south.

&&

.UPDATE...
Issued 1105 AM CDT Sat Aug 31 2024

No major changes to the going forecast as high pressure will
keep our weather quiet and clear into the afternoon.

CMiller

&&

.SHORT TERM...
Issued 401 AM CDT Sat Aug 31 2024

Today through Sunday:

Mostly sunny skies are expected today with high pressure
centered just to the southwest of Wisconsin. Should see high
temps within a couple degrees of normal this afternoon. A few
clouds are likely tonight as a cold front drops through the
region, with the better forcing and precip chances well to the
north towards the associated low pressure system.

High pressure will quickly build back into the area on Sunday
behind the departed cold front and trough, with plenty of
sunshine expected tomorrow. Cooler temps will settle into the
area, with highs in the low to mid 70s likely.

DDV

&&

.LONG TERM...
Issued 401 AM CDT Sat Aug 31 2024

Monday through Friday:

High pressure will slowly move through the region the first
half of next week, brining plenty of sunshine and temperatures
near to a little below normal. A trough will then move through
late in the week, with milder temps and increasing moisture
ahead of this system along with a chance for showers and storms
as the trough moves through. Models are currently showing the
best chance for precip to be later Thursday into Thursday night.
Cooler temps are then expected to return to the area by Friday
behind the trough and associated cold front.

DDV

&&

.AVIATION...
Issued 1107 AM CDT Sat Aug 31 2024

VFR conditions and light to moderate west winds will persist
today beneath mostly clear skies and high pressure. Can't rule
out FEW coverage daytime cu around 5000 ft during the early
afternoon, but most model soundings are dry.

CMiller

&&

.MARINE...
Issued 401 AM CDT Sat Aug 31 2024

Breezy southwest winds will develop by later today ahead of an
approaching cold front, with gusty northerly winds tonight into
Sunday behind the front. A Small Craft Advisory has been issued
for tonight into Sunday for the nearshore waters, with gusts
likely approaching 30 knots at times over the open waters.
Lighter winds are then likely Monday into mid-week as high
pressure moves through the region.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644...1 AM Sunday to 11 AM
     Sunday.

     Small Craft Advisory...LMZ645-LMZ646...3 AM Sunday to 4 PM
     Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 31, 10:47 AM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1047 AM CDT Sat Aug 31 2024

WIZ046-047-051-052-056>060-062>072-011600-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1047 AM CDT Sat Aug 31 2024

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Moderate to high swim risk conditions are likely Sunday.

There is a chance for thunderstorms later Thursday into Thursday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-011600-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1047 AM CDT Sat Aug 31 2024

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...This Afternoon and Tonight

A cold front will drop through the area tonight, with Small Craft
Advisory conditions developing overnight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Advisory conditions will continue into the afternoon on Sunday.

There is a chance for thunderstorms later Thursday into Thursday
night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-011600-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1047 AM CDT Sat Aug 31 2024

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...This Afternoon and Tonight

A cold front tonight will bring breezy northerly winds to the
lake, with gusts approaching 30 knots at times overnight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Wind gusts up to 30 knots will continue into Sunday morning.

There is a chance for thunderstorms later Thursday into Thursday
night.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:39 AM CDTSmall Craft AdvisoryMKX39 hr

Nearby

Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.